MAUDE Adverse Event Report: ZIMMER GMBH NCBA, FEMUR PLATE, LEFT, 9 HOLES, 246 MM; NCB PLATING SYSTEM

ZIMMER GMBH NCBA, FEMUR PLATE, LEFT, 9 HOLES, 246 MM; NCB PLATING SYSTEM
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation as the patient has not been revised.As no lot number was provided, the device history records could not be reviewed.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that product was implanted on the left side and patient got monitored because surgeon has a doubt as in x-rays it appears a curvature of a right implant.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
As for zimmer specialists to perform an in-depth analysis it is required to have all necessary information at hand, it was therefore tried several times to receive additional information for this case.The missing information was requested but was not available.Event description: it was reported that the product was implanted on (b)(6), 2019 and monitored due to the post-operative doubt.The product was implanted on left side.Surgeon has a doubt as in x-rays it appears to be curvature of a right implant.Review of received data: - x-rays: five intra-operative x-ray pictures dated (b)(6) 2019 and four x-rays post-operative dated (b)(6), 2019 were received for review.The x-rays were reviewed by an independent healthcare professional.The curvature and the design of the distal part of the plate confirms that the implanted ncb plate is a left plate.In addition, the x-ray pictures were also reviewed by our trauma engineering department.The left plate can be seen quite well through the more posterior position of the screw hole 6.They also confirmed that the implanted ncb plate is a left plate.Product evaluation: the device was not returned for examination as it is still implanted.Visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check could not be performed as only the complained product is known.- the reported article number confirms a left ncb femur plate.Conclusion: it was reported that the product was implanted on (b)(6), 2019 and monitored due to the post-operative doubt.The product was implanted on left side.Surgeon has a doubt as in x-rays it appears to be curvature of a right implant.The dhr (device history records) check could not be performed as the lot number was not available.However, the reported article number confirms a left ncb femur plate.The device itself was not returned to zimmer biomet.X-rays were received and were reviewed by an independent healthcare professional and trauma engineering department.Based on the delivered x-rays, they confirmed that the implanted ncb plate is a left plate.The investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, the complaint cannot be confirmed as the alleged failure could not be identified or reproduced.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCBA, FEMUR PLATE, LEFT, 9 HOLES, 246 MM
Common Device Name
NCB PLATING SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9075264
Report Number0009613350-2019-00564
Device Sequence Number19625489
Product Code HRS
UDI-Device Identifier00889024297401
UDI-Public00889024297401
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03260.109
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;